Warfarin : Hi I am fairly new to this site... - AF Association

AF Association
17,806 members21,508 posts

Warfarin

Kln606172
Kln606172
15 Replies

Hi I am fairly new to this site and I was wondering if anyone taking Warfarin has developed an excruciatingly painful calf and ankle.

I have been taking it for 8 years. About 3 years ago I started getting this pain. I thought it might have been caused by the ablation I had at that time. My GP said there is no way that could be the cause of it. He suggested I take paracetamol... which has no affect. He just shrugs his shoulders and said I don't know what's causing the pain.

It is getting worse and I am hardly sleeping. It would be good to know if anyone has had the same experience.

15 Replies
oldestnewest
Paddinton

All anti coagulants are likely to cause joint pain. It's caused by small bleeds in the joints. It usually goes away after a bit (did in my case, but I was not on warfarin) but check with your doctor. It might be something else and just coincidental that it started now

1 like
Reply
Kln606172
Kln606172
in reply to Paddinton

I have this pain for 3years now the GP does nothing just shrugs his shoulders and says I don't know what is causing i I am going to try and see another doctor tomorrow

Reply
Paddinton
Paddinton
in reply to Kln606172

Never been on Warfarin, but was on Rivaoxaban, and that gave me joint pains at first.

Reply
Kln606172
Kln606172
in reply to Paddinton

Thanks for your input.

Reply
BobD
BobDVolunteer

Are you on statins?

Reply
Kln606172
Kln606172
in reply to BobD

No I can't take Statins. I keep my cholesterol down by diet .

Reply
CTG99

Out of interest, do you also have pain on the outside (little toe) edge of your foot or around your big toe? If so it could just be muscular and nothing to do with your medication. Look up Tibialis Posterior (outside edge pain) or Tibialis Anterior (big toe) trigger point relief.

Caroline

1 like
Reply
Kln606172
Kln606172
in reply to CTG99

No I don't have pain in my toes but my right foot is very painful

I have been seeing. Phiso she said my bones and joints are very strong

I will look at what you suggested

Thank you very much

Reply
eleanor--1941

I was on Warfarin and had the same, also I had Vaginal bleeding which lasted a few days,Now on Rivaroxaban 3yrs,no problems so far except very cold most of the time,but put up with this.

Eleanor.

Reply
Kln606172

Thank you Eleanor1941

I am going to ask My GP if I can come off Warfarin, the last time I suggested it he said it's the best think for my condition. But that was a few years ago.

There are new anticoagulants available now, I will keep you posted.

Reply
cuore

I would suggest you ask to see a neurologist. Several tests were done on my cousin as he had pain, first in one leg and then the other, before he was sent to a neurologist. He was finally diagnosed with monoeuritis multi-plex which simply means his peripheral nerves were acting up. It is not a disease in itself but symptoms of something being wrong somewhere else in the body.

Reply
Kln606172
Kln606172
in reply to cuore

Thank you Cupar, did your cousin have any treatment for it, and did it work?

I would hate to think that I would have this terrible pain forever.

Reply
cuore

What my cousin has does not mean you have the same thing. I was merely trying to emphasise that your pain is beyond the scope of your GP but may be in the area of a neurologist. The pain may be a symptom of something else that is wrong in the body. My cousin is being given painkillers for the pain in his legs, and a more serious disease was found. Please, I do not mean to scare you. I was just trying to have you explore all avenues - specifically the neurologist route.

Reply
Kln606172
Kln606172
in reply to cuore

Thank you Cuore I will ask my GP if he can arrange for me to see a neurologist.

Reply
Eclipse26

Has the doctor checked your potassium level? In addition to Warfarin, do you take Lasix or Bumex?

Reply

You may also like...